Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 49, NWS Fort Worth, TX

April 6, 2003Hopkins County, Rains County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 6, 2003, 4:03 PM CDT for Hopkins County, Rains County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 4:03 PM CDT (21:03 UTC)
Expired
Apr 6, 2003, 5:00 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Hopkins County, TX, Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:40 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS54 KFWD 062103
SVRFTW
TXC223-379-062200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS
  RAINS COUNTY IN NORTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES WEST OF EMORY...MOVING NORTHEAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMORY AROUND 415 PM CDT
  SULPHUR SPRINGS AROUND 425 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3290 9602 3279 9585 3301 9532 3334 9534

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:35 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 6, 11:35 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT SUN APR 6 2003

THE DRY LINE EXTENDED ALONG A BOWIE....TO GRAHAM...TO MINERAL WELLS
TO MASON LINE AS OF 17Z. THERE IS A DECENT CUMULUS FIELD ALONG THE
DRY LINE...AND STORMS ARE ALREADY FORMING NORTHEAST OF MINERAL WELLS.
EXPECT TO SEE ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE NEXT
COUPLE OF HOURS ALONG WITH THE DRY LINE. A LINE OF STRONG
THUNDERSTORMS ARE ALSO EAST OF A GILMER....TO GROESBECK....TO TEMPLE
LINE. THESE STORMS WILL CONTINUE TO MOVE EAST.  58

.FWD...CAUTION ON AREA LAKES TODAY ENTIRE FORECAST AREA.
Hazardous weather outlook, Apr 6, 2:00 PM CDT, 2 hours 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL END FROM WEST TO EAST THIS AFTERNOON WITH THE
PASSAGE OF A DRYLINE.  THUNDERSTORMS EAST OF A BONHAM...DALLAS...
TEMPLE LINE ARE STILL POSSIBLE THROUGH LATE AFTERNOON AND MAY BECOME
SEVERE.  THE MAIN THREAT REMAINS LARGE HAIL AND DAMAGING WINDS...BUT
A FEW STORMS MAY BECOME SUPERCELLS WITH ISOLATED TORNADOES POSSIBLE.
THE THREAT OF THUNDERSTORMS WILL END FOR THE ENTIRE SHERMAN...
METROPLEX AND WACO AREAS BY 330 PM.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION EAST A BONHAM...DALLAS...TEMPLE LINE MAY BE
REQUESTED THIS AFTERNOON AND EVENING.

ROBBINS

In the hours before

Local storm report, Apr 6, 11:35 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST SUN APR 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0957 PM    GREENVILLE                TX   0.75 INCH HAIL
04/05/03   HUNT                           REPORTED BY PUBLIC.
Local storm report, Apr 6, 2:23 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST SUN APR 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0156 PM    PARK BLVD & PRESTON RD    TX   1.00 INCH HAIL
04/06/03   COLLIN                         REPORTED BY PUBLIC.
Local storm report, Apr 6, 3:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST SUN APR 6 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0156 PM    PARK BLVD & PRESTON RD    TX   1.00 INCH HAIL
04/06/03   COLLIN                         REPORTED BY PUBLIC.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:29 PM CSTTornado WarningFWDPalo Pinto, Parker61 min
Apr 5, 6:34 PM CSTSevere Thunderstorm WarningFWDJack, Young56 min
Apr 5, 6:52 PM CSTTornado WarningFWDParker, Tarrant53 min
Apr 5, 7:20 PM CSTFlash Flood WarningFWDTarrant4 hr
Apr 5, 7:25 PM CSTSevere Thunderstorm WarningFWDJack50 min
Apr 5, 7:44 PM CSTTornado WarningFWDParker, Tarrant61 min
Apr 5, 8:09 PM CSTTornado WarningFWDDallas, Tarrant51 min
Apr 5, 8:16 PM CSTFlash Flood WarningFWDDallas4 hr
Apr 5, 8:20 PM CSTSevere Thunderstorm WarningFWDParker, Wise55 min
Apr 5, 8:46 PM CSTSevere Thunderstorm WarningFWDCollin59 min
Apr 5, 8:59 PM CSTSevere Thunderstorm WarningFWDDallas, Rockwall46 min
Apr 5, 9:06 PM CSTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise54 min
Apr 5, 9:25 PM CSTSevere Thunderstorm WarningFWDMontague65 min
Apr 5, 9:32 PM CSTSevere Thunderstorm WarningFWDHunt58 min
Apr 5, 9:42 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall63 min
Apr 5, 9:58 PM CSTSevere Thunderstorm WarningFWDDenton47 min
Apr 5, 10:27 PM CSTSevere Thunderstorm WarningFWDCooke, Montague93 min
Apr 5, 10:28 PM CSTSevere Thunderstorm WarningFWDHunt62 min
Apr 5, 10:35 PM CSTSevere Thunderstorm WarningFWDHopkins55 min
Apr 5, 10:41 PM CSTSevere Thunderstorm WarningFWDCollin64 min
Apr 5, 11:25 PM CSTSevere Thunderstorm WarningFWDGrayson65 min
Apr 5, 11:27 PM CSTSevere Thunderstorm WarningFWDHopkins63 min
Apr 5, 11:30 PM CSTSevere Thunderstorm WarningFWDHunt60 min
Apr 6, 12:15 AM CSTSevere Thunderstorm WarningFWDFannin, Grayson60 min
Apr 6, 12:19 AM CSTSevere Thunderstorm WarningFWDHopkins56 min
Apr 6, 1:14 AM CSTSevere Thunderstorm WarningFWDFannin46 min
Apr 6, 1:31 AM CSTSevere Thunderstorm WarningFWDLamar59 min
Apr 6, 9:13 AM CDTSevere Thunderstorm WarningFWDMontague62 min
Apr 6, 1:56 PM CDTSevere Thunderstorm WarningFWDCollin64 min
Apr 6, 1:58 PM CDTSevere Thunderstorm WarningFWDGrayson47 min
Apr 6, 3:51 PM CDTSevere Thunderstorm WarningFWDLamar39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.